MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT DISTAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT DISTAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35401
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: graft was deployed and the user removed the 1st trigger wire (green handle).Upon deploying the bare stent, the user attempted to remove gray thumb screw, having to use forceps to loosen.At this time the user still could not use the black slide bar.To remedy this the dm instructed the physician to break back off green handle, which loosened the slide bar.The procedure was able to be completed and was overall successful.Patient outcome: the patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Name and address for importer site: (b)(4).Summary of investigational findings: the reported information in the description of event states difficulty deploying the stent graft which resulting in performing the described troubleshooting method in ifu.Based on the further received information, the difficulty concerns the release of the stent graft from the bottom cap.The evaluation of the returned device revealed marks inside the bottom cap.According to the complaint history, these marks likely appear when the distal bare stent is released in an angulated distal thoracic aorta that exceeded the recommended in ifu (localized angulation > 45 degrees).This can not be verified as the imaging was not provided.Therefore this pr falls under the scope of a previously initiated internal action where further investigation, regarding difficulties in releasing the bare stent from the bottom cap, is conducted.No evidence to sugest that the device was not manufatured according to specifications cook medical will continue to monitor for similar events.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT DISTAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6371141
Report Number3002808486-2017-00687
Device Sequence Number395228
Product Code MIH
UDI-Device Identifier10827002354019
UDI-Public(01)10827002354019(17)190108(10)E3402237
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG35401
Device Catalogue NumberZTA-D-44-157-W
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date02/17/2017
Device Age13 MO
Initial Date Received by Manufacturer 02/17/2017
Supplement Date Received by Manufacturer02/17/2017
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR